Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Products with linear
and countable type factors

Authors: S. Purisch and M. E. Rudin
Journal: Proc. Amer. Math. Soc. 125 (1997), 1823-1830
MSC (1991): Primary 54D18, 54B10, 54D15, 54A25
MathSciNet review: 1415363
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The basic theorem presented shows that the product of a linearly ordered space and a countable (regular) space is normal. We prove that the countable space can be replaced by any of a rather large class of countably tight spaces. Examples are given to prove that monotone normality cannot replace linearly ordered in the base theorem. However, it is shown that the product of a monotonically normal space and a monotonically normal countable space is normal.

References [Enhancements On Off] (What's this?)

  • [B] C. J. R. Borges, A study of monotonically normal spaces, Proc. Amer. Math. Soc. 38 (1973), 211-214. MR 48:2994
  • [BR] Z. Balogh and M. E. Rudin, Monotone normality, Topology Appl. 47 (1992), 115-127. MR 94b:54065
  • [F] V. V. Fedorcuk, On ordered spaces, Dokl. Akad.Nauk. SSSR 169 (1966), 778-880; English Transl., Soviet Math. Dokl. 7 (1966), 1011-1014. MR 34:8375
  • [GH] L. Gillman and M. Henriksen, Concerning rings of continuous functions, Trans. Amer. Math. Soc. 77 (1954), 340-362. MR 16:156g
  • [H] R. W. Heath, An easier proof that a certain countable space need not be stratifiable, Proc.Washington State Univ. Conf. on General Topology, Pullman, Wash. (1970) 56-59. MR 42:1044
  • [M] K. Morita, On the product of paracompact spaces, Proc. Japan Acad. 39 (1963), 559-563. MR 28:2519
  • [P] S. Purisch, The orderability and closed images of scattered spaces, Trans. Amer. Math. Soc. 320 (1990), 713-725. MR 90k:54044
  • [S] M. Starbird, The normality of products with a compact or metric factor, Thesis, U. of Wis., Madison, (1974).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54D18, 54B10, 54D15, 54A25

Retrieve articles in all journals with MSC (1991): 54D18, 54B10, 54D15, 54A25

Additional Information

S. Purisch
Affiliation: Department of Mathematics, Barry University, Miami Shores, Florida 33161

M. E. Rudin
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706

Keywords: Linearly ordered, countable, monotonically normal, product
Received by editor(s): August 14, 1995
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1997 American Mathematical Society